Publications [#191204] of Aimee K Zaas
- A Zaas, P Scheel, A Venbrux, DB Hellmann, Large artery vasculitis following recombinant hepatitis B vaccination: 2 cases.,
The Journal of rheumatology, vol. 28 no. 5
pp. 1116-20, ISSN 0315-162X
(last updated on 2011/05/02)
We describe 2 women who developed large artery vasculitis shortly after receiving recombinant hepatitis B vaccination. One patient developed Takayasu's arteritis, the other a vasculitis involving subclavian and renal arteries. Both developed renal failure. Whether the vasculitis was caused by the vaccination is not known. Although small vessel vasculitis following hepatitis B vaccination has been reported a number of times, large vessel vasculitis associated with hepatitis B vaccination has been reported only once. These cases suggest that large artery vasculitis should be added to the list of possible side effects of hepatitis B vaccination.
Adult • Angiography, Digital Subtraction • Female • Hepatitis B • Hepatitis B Vaccines • Humans • Middle Aged • Renal Artery Obstruction • Subclavian Artery* • Takayasu Arteritis • Vaccines, Synthetic • adverse effects • adverse effects* • etiology* • prevention & control • radiography